Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Apresoline

USER REVIEWS

Comment from: 55-64 on Treatment for 1-6 months Published: November 06

My sister had a very bad reaction to this medication. It caused a medication induced lupus condition which put her in the hospital for 2 weeks and in intensive care for one week. The doctors concurred that it was the medication that had an adverse reaction to her. She may have been the one person to have this reaction but I would not take the drug after seeing what she's gone through.

Related Reading: lupus

Comment from: Caution, 65-74 on Treatment for less than 1 month (Patient) Published: April 12

I started hydralazine 50mg twice a day on 3/29/12. I already take lisinopril 40mg once a day and HCTZ 12.5 once a day. I was taking Amlodipine Bysalate 5mg but the doctor took me off that when I started the hydralazine. Within 3 days my heart was pounding so fast I couldn't lie down and had to sit up all night. I took my blood pressure and it was up to 195/77 pulse 91, the highest it's ever been. I ended up in the emergency room for two nights. My blood pressure shot up to 225. They had to give me all kinds of heart tests and finally changed me from Hydralazine to Metoprolol Tratrate 50mg twice a day which brought my blood pressure down to 120. I would not recommend Hydralazine to anyone.

Related Reading: lisinopril | amlodipine

Comment from: amojjo, 75 or over on Treatment for less than 1 month (Patient) Published: March 10

I'm currently taking several blood pressure medications among them Apresoline. I started this medication about 2 weeks ago. 50 mg. 3xdaily. I could not tolerate it due to pounding heart and discomfort. My doctor reduced the dosage to 1/2-50mg. 3x a day. I continue to have heart pounding. It is effective in reducing my b.p. quickly. I am going to have heart sugery for a valve replacement. This Apresoline concerns me. I'm also taking Norvasc, Tenormin, Lasix, Tekturna, Klor-con. I don't believe the Apreoline is worth the suffering it causes.

Related Reading: apresoline | norvasc | lasix

Comment from: Terry, 65-74 on Treatment for 5-10 years (Patient) Published: September 30

I was given Hydralazine for high blood pressure and within a year, I experienced joint and muscle pain, out of control high blood pressure and systemic lupus erthymatosis. I asked my doctor if the medication was causing all of my symptoms and he said "no, it was a good medicine". I suffered for 7 years with lupus until I finally found another doctor who did the ANA blood test and found out about the lupus. It took almost 9 months to get a negative ANA test for the lupus but I still have lingering pain from the lupus years later. This medication should be taken off the market immediately. The doctor didn't listen to me when I said I was hurting all over. He indicated I "need attention". He's no longer my doctor.

Related Reading: high blood pressure

Comment from: KTCOMBA, 55-64 on Treatment for less than 1 month (Patient) Published: September 09

I only took Hydrazaline for only one day 50 mg 4 times a day. I was on Clonadine a week prior to the office visit and my Doctor took me off and gave me the Hydrazaline. After one day on this medicine my heart was pounding and beating irregular, I had pain going up my arm to my jaw and the nausea was overbearing. While in the hospital, I was offered a 10mg dose of Hydrazaline thinking that maybe this would work, but I had the same effect of the medicine as if I had took the 50mg. I ended up staying in the hospital for 6 days, almost lost my kidneys from all the trauma that was done to my internal body from this medicine. This medicine should not be on the market.

Comment from: virginia, 65-74 on Treatment for 6 months - 1 year (Patient) Published: August 18

the pills are too large and bitter

Comment from: tj, 75 or over Female on Treatment for less than 1 month (Patient) Published: September 13

medicine caused headaches,heart pounding,loss of appetite ,nausea

Comment from: FEDup, 65-74 on Treatment for less than 1 month (Patient) Published: August 05

Heart palps,very rapid pulse after having taken this drug for one day.It is 50 mg.Doctor prescribed it for me for 3x daily plus one more if I felt I needed it.Pain in chest,dizziness, intense headache that last a full day after stopping taking it. I will never,never take this drug again. Thought I was having a stroke or heart attack.

Related Reading: dizziness | headache | stroke

From WebMD Logo

Heart Health Resources
Health Solutions From Our Sponsors
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors